Amiloride and Depression
Side effects are possible with amiloride, and depression was reported in less than 1 percent of people taking it. However, since this side effect is so rare, it is difficult to know whether it is actually caused by the medication or by other factors. If you are taking amiloride and depression becomes a problem for you, talk to your healthcare provider.
Is Depression an Amiloride Side Effect?There are several possible side effects with amiloride hydrochloride (Midamor®), and depression may be one of them.
Depression is a complaint that is reported rarely in people taking amiloride (less than 1 percent). This data comes from clinical trials that extensively studied amiloride in many people and documented its side effects. The challenge with amiloride and depression is that given how rarely depression is reported with the drug and how common it is within the general population, it is difficult to tell whether depression is caused by amiloride, other factors, or a combination of both.
Understanding Clinical TrialsClinical trials are designed to factor out many possible variables in order to understand whether the medicine works and what its possible side effects are. During a study, some people are given the actual medication, while others are given a placebo (which looks like the actual medication but does not contain any of the active ingredients).
Side effects occur in people who are taking the medicine and in people who are taking a placebo. By studying both groups, it becomes easier to tell which side effects are definitely drug-related, which may be drug-related, and which have nothing to do with the drug. In clinical studies, depression was reported as one of the possible amiloride side effects. However, less than 1 percent of people reported this.